How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca
Rebecca, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 13292
Experience:  More than 30 years of companion animal practice.
11877925
Type Your Dog Veterinary Question Here...
Rebecca is online now
A new question is answered every 9 seconds

My golden retriever just ate 5 Panadol tablets. Is this

Customer Question

Hi,
My golden retriever just ate 5 Panadol tablets. Is this a problem for her?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Rebecca replied 1 year ago.
Hello,
I am sorry to hear what happened to Ruby. I am a veterinarian, and will do my best to help.
What was the strength, how many milligrams of Panadol in each pill (extra strength or regular)?
How much does she weigh?
If this just happened, you can try to induce vomiting by putting 1 tablespoon of hydrogen peroxide in some milk or ice cream and getting her to drink it. It she vomits the pills, you don't have to worry.
I am going to do some research to see if this could be a toxic dose or not, and will be right back.
Rebecca
Expert:  Rebecca replied 1 year ago.
OK, it looks like Panadol comes in both 500 and 1000 mg strengths, so knowing which she got will help.
Worst case scenario, she got 5 of the 1000 mg pills, that would be 5000 mg. Guessing her weight at 30 kg? That would mean she got 166 mg of Panadol per kg of body weight, and that is a toxic dose. It can cause liver damage, even liver failure.
You would see vomiting, diarrhea, maybe swelling of the face, and worsening illness if it affects her liver.
If she were mine, I would be trying the peroxide, or else taking her to a veterinarian as soon as possible.
If the pills were 500 mg I would still try to induce vomiting, but the concern would not be quite as high. 100mg per kg is considered a toxic dose, and she would be under that, if they were 500 mg tablets.
Let me know how she is doing.
Rebecca
Expert:  Rebecca replied 1 year ago.
Just got back from work; how is Ruby doing?
Rebecca
Customer: replied 1 year ago.

Thank you. We took Ruby to the vets and they induced vomiting. A variety of things came up (some wrappers and other bits and pieces also) and she was okay to go home after having some charcoal. Thank you for your help and concern. I'm thankful for your advice on how to induce vomiting if this happens again.

Kind regards,

Melanie

Expert:  Rebecca replied 1 year ago.
Thanks for letting me know how Ruby is doing and I am glad to hear she will be OK.
Kindly consider rating my answer (always appreciated!); you can still get back to me with questions and updates after rating.
Glad you were happy with the service and glad she got treated.
Rebecca